Kentucky, 2019

Flooding in Kentucky, December 17 to 24, 2019

December 17 to 24, 2019 · NWS PAH · 2 events in 2 counties and zones

Another rise on the rivers occurred during the second half of the month due to heavy rain across the central part of Kentucky. This produced another round of minor flooding in the Ohio River basin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Another rise on the rivers occurred during the second half of the month due to heavy rain across the central part of Kentucky. This produced another round of minor flooding in the Ohio River basin. The flooding on parts of the Green and Ohio Rivers was minor, affecting mainly dormant agricultural fields.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 17, 2:35 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Dec 17, 2:35 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
235 PM CST Tue Dec 17 2019

.SHORT TERM...(Tonight through Thursday night)
Issued at 235 PM CST Tue Dec 17 2019

Dry and cold conditions are expected through Wednesday night,
followed by slight moderation on Thursday. The main issue tonight
and Wednesday is the potential for low stratus clouds to develop
or move into our region. The clouds would of course impact
temperatures. Visible satellite imagery indicates the southern
edge of the snowpack is just north of a Mt. Carmel IL to Mt.
Vernon IL to Perryville MO line. The snowpack will indirectly
affect temps until the northwest low-level flow backs more
westerly or southwesterly.

As of 20z, a large area of low stratus clouds blanketed much of
northern and western Missouri, as well as central Illinois. The
leading edge of the stratus was creeping east toward the kstl
metro area. The low levels are already moist over the lower Ohio
Valley, as evidenced by the broken stratocumulus deck. Nocturnal
cooling will favor persistence and/or development of low clouds
through the early morning hours. Forecast model soundings for kevv
from the rap model indicate low stratus will occur there after
midnight and linger through at least mid-morning Wed. The models
are the most bullish on low clouds along and north of a kmdh to
Madisonville line late tonight into Wed. Will follow that trend in
the forecast, though low stratus is possible anywhere by late
tonight. Along with that, some flurries or freezing drizzle cannot
be ruled out, but any impacts are a very low probability.

On Wednesday, the idea is that any low clouds will mix out in the
afternoon. Climatologically, this would be hard to accomplish with
the sun near its lowest angle of the year. Highs will range from
near freezing along the Interstate 64 corridor to near 40 along
the Tennessee border.

On Thursday, southwest winds on the back side of the surface
high will dry out the low levels. Mainly sunny skies are expected
Thursday. High temperatures will be in the mid to upper 40s.
Despite the south flow aloft, lows should be down in the 20s
Thursday night. Decoupling of the boundary layer is hard to avoid
on these long December nights.

.LONG TERM...(Friday through Tuesday)
Issued at 155 PM CST Tue Dec 17 2019

By Fri, the mid/upper flow across the CONUS is forecast to split
into northern and southern streams across the country's midsection.
By the middle of the weekend, the northern stream will be in a broad
trof pattern. Meanwhile, the southern stream will develop a vigorous
low pressure system which is progged to steadily move across the
Deep South, missing the PAH forecast area, according to most of the
deterministic models, ensemble means, and most GEFS members. The CMC
was the odd model out with a solution more reluctant to split the
trof energy. Cloudiness is expected to increase somewhat across our
region early, dissipating by the end of the weekend. Measurable pcpn
associated with the Dixie system is unlikely to occur in our region,
with an axis of high surface pressure that should be more-or-less in
place over our region through Day 7. The presence of this feature
will be more conducive to a dry forecast than not. Another effect
will be relatively light winds.

Post-weekend, a strong ridge aloft is progged to build across the
country's midsection. This will result in a ramp-up of the slow
warming trend already occurring in the extended period. Highs of 60
degrees appear possible near the TN state line by Day 6 and Day 7
under plentiful sunshine. Lows should be mostly above freezing
by Day 7. Nice, but not very much like Christmas Eve.

&&

.AVIATION...
Issued at 1158 AM CST Tue Dec 17 2019

Skies cleared out across most of se Missouri and srn Illinois by
18z. The back edge of the mvfr cigs has slowed down near the Ohio
River. As a result, kevv/kowb/kpah may continue with mvfr cigs
through part of the afternoon. The tafs will be amended as needed to
account for any delays in the clearing trend.

Another area of low clouds over western and northern Missouri is
making slow eastward progress. These clouds bear watching. Some
potential exists for widespread mvfr cigs again tonight and
Wednesday. At this time, it appears to be a low probability.

Northwest winds around 10 kt will become light this evening.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...MY
LONG TERM...DB
AVIATION...MY
Hazardous weather outlook, Dec 17, 3:06 PM CST, 54 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
306 PM CST Tue Dec 17 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-182115-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
306 PM CST Tue Dec 17 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Minor flooding is expected to develop on portions of the Ohio and
Green Rivers late this week into the weekend. Refer to river flood
warnings and statements for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

York

In the hours before

Local storm report, Dec 17, 3:25 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
325 PM CST TUE DEC 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             2 SW THOMPSONVILLE      37.90N 88.78W
12/17/2019  M1.0 INCH        FRANKLIN           IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION WFRI2 1.5 SW
            THOMPSONVILLE.

0700 AM     SNOW             3 NNE MURPHYSBORO       37.81N 89.32W
12/17/2019  M1.0 INCH        JACKSON            IL   COCORAHS

            COCORAHS STATION IL-JK-19 MURPHYSBORO IL 2.8
            NNE.

0900 AM     SNOW             7 WNW DIX               38.47N 89.07W
12/17/2019  M0.8 INCH        JEFFERSON          IL   COCORAHS

            COCORAHS STATION IL-JF-8 WALNUT HILL IL 1
            WSW.

0800 AM     SNOW             1 NW PRINCETON          38.37N 87.58W
12/17/2019  M0.8 INCH        GIBSON             IN   COCORAHS

            COCORAHS STATION IN-GB-13 PRINCETON IN 1.0
            NW.

0700 AM     SNOW             1 SSE COBDEN            37.52N 89.25W
12/17/2019  M0.7 INCH        UNION              IL   COCORAHS

            COCORAHS STATION IL-UN-6 COBDEN IL 0.8 SSE.

0708 AM     SNOW             2 NNE PHILLIPSTOWN      38.17N 88.01W
12/17/2019  M0.5 INCH        WHITE              IL   COCORAHS

            COCORAHS STATION IL-WH-4 CROSSVILLE 3.0 E.

0700 AM     SNOW             1 ENE CARBONDALE        37.73N 89.20W
12/17/2019  M0.5 INCH        JACKSON            IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION MDHI2 CARBONDALE IL
            SEWAGE PLANT.

0700 AM     SNOW             6 WNW EVANSVILLE        38.02N 87.64W
12/17/2019  M0.5 INCH        VANDERBURGH        IN   COCORAHS

            COCORAHS STATION IN-VN-9 EVANSVILLE IN 5.9
            WNW.

0625 AM     SNOW             1 W CARBONDALE          37.72N 89.24W
12/17/2019  M0.5 INCH        JACKSON            IL   COCORAHS

            COCORAHS STATION IL-JK-24 CARBONDALE 1.2 W.

0700 AM     SNOW             3 NW POSEYVILLE         38.20N 87.82W
12/17/2019  M0.4 INCH        POSEY              IN   COCORAHS

            COCORAHS STATION IN-PS-1 POSEYVILLE IN 2.8
            NW.

0700 AM     SNOW             2 N PINCKNEYVILLE       38.10N 89.38W
12/17/2019  M0.4 INCH        PERRY              IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION PNKI2 PINCKNEYVILLE 2
            N.

0800 AM     SNOW             4 NW BONNIE             38.25N 88.95W
12/17/2019  M0.3 INCH        JEFFERSON          IL   COCORAHS

            COCORAHS STATION IL-JF-10 MOUNT VERNON 5.2
            SSW.

0700 AM     SNOW             FRANCISCO               38.33N 87.45W
12/17/2019  M0.3 INCH        GIBSON             IN   COCORAHS

            COCORAHS STATION IN-GB-9 FRANCISCO IN 0.1
            SE.

0700 AM     SNOW             5 WNW ELLSINORE         36.97N 90.82W
12/17/2019  M0.3 INCH        CARTER             MO   COCORAHS

            COCORAHS STATION MO-CT-1 ELLSINORE MO 4.8
            WNW.

0700 AM     SNOW             3 NW OWENSBORO          37.79N 87.17W
12/17/2019  M0.2 INCH        DAVIESS            KY   COCORAHS

            COCORAHS STATION KY-DV-9 OWENSBORO KY 3 WNW.

0700 AM     SNOW             HENDERSON               37.83N 87.58W
12/17/2019  M0.2 INCH        HENDERSON          KY   COCORAHS

            COCORAHS STATION KY-HS-1 HENDERSON KY 0.4
            SSW.

0600 AM     SNOW             1 WNW DEXTER            36.79N 89.97W
12/17/2019  M0.1 INCH        STODDARD           MO   COCORAHS

            COCORAHS STATION MO-ST-4 DEXTER 0.6 WNW.

0600 AM     SNOW             1 ENE PETERSBURG        38.50N 87.26W
12/17/2019  M0.1 INCH        PIKE               IN   COCORAHS

            COCORAHS STATION IN-PK-1 PETERSBURG IN 1
            ENE.

&&

SMITH
Local storm report, Dec 17, 3:30 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CST TUE DEC 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 WSW MURRAY            36.60N 88.34W
12/17/2019  M2.69 INCH       CALLOWAY           KY   COCORAHS

            COCORAHS STATION KY-CW-3 MURRAY KY 1 WSW.

1215 PM     HEAVY RAIN       2 NE HOPKINSVILLE       36.88N 87.47W
12/17/2019  M2.61 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION HLWK2 1.8 NE HOPKINSVILLE.

0600 AM     HEAVY RAIN       4 N DONALDSON           36.81N 87.88W
12/17/2019  M2.54 INCH       TRIGG              KY   CO-OP OBSERVER

            CO-OP OBSERVER STATION CAZK2 CADIZ KY 4 SW.

0100 PM     HEAVY RAIN       2 SE MURRAY             36.59N 88.30W
12/17/2019  M2.37 INCH       CALLOWAY           KY   MESONET

            MESONET STATION MURK2 1.6 SE MURRAY.

0700 AM     HEAVY RAIN       1 SW HERNDON            36.70N 87.62W
12/17/2019  M2.29 INCH       CHRISTIAN          KY   CO-OP OBSERVER

            CO-OP OBSERVER STATION HRNK2 HERNDON KY 4
            SW.

0700 AM     HEAVY RAIN       HOPKINSVILLE            36.86N 87.49W
12/17/2019  M2.23 INCH       CHRISTIAN          KY   COCORAHS

            COCORAHS STATION KY-CH-6 HOPKINSVILLE KY 0.3
            NW.

1215 PM     HEAVY RAIN       3 E HOPKINSVILLE        36.85N 87.43W
12/17/2019  M2.13 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION HLBK2 3.4 E HOPKINSVILLE.

0600 AM     HEAVY RAIN       2 WNW CADIZ             36.88N 87.85W
12/17/2019  M2.13 INCH       TRIGG              KY   CO-OP OBSERVER

            CO-OP OBSERVER STATION CADK2 CADIZ KY 2 NNW.

1230 PM     HEAVY RAIN       5 N PEMBROKE            36.85N 87.35W
12/17/2019  M2.12 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION HLHK2 5.2 N PEMBROKE.

0830 AM     HEAVY RAIN       5 NNW FORT CAMPBELL NOR 36.72N 87.48W
12/17/2019  M2.12 INCH       CHRISTIAN          KY   COCORAHS

            COCORAHS STATION KY-CH-9 OAK GROVE KY 4.6
            NW.

0600 AM     HEAVY RAIN       5 W FULTON              36.51N 88.97W
12/17/2019  M2.09 INCH       FULTON             KY   COCORAHS

            COCORAHS STATION KY-FT-1 FULTON 5.0 W.

0221 PM     HEAVY RAIN       3 SW GOLDON POND        36.78N 88.06W
12/17/2019  M2.04 INCH       TRIGG              KY   MESONET

            MESONET STATION LBLK2 GOLDEN POND KY.

0315 PM     HEAVY RAIN       4 SE HERNDON            36.67N 87.56W
12/17/2019  M2.03 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION EW0636 HERNDON KY.

0545 AM     HEAVY RAIN       3 NNW CADIZ             36.90N 87.84W
12/17/2019  M1.99 INCH       TRIGG              KY   COCORAHS

            COCORAHS STATION KY-TG-3 CADIZ KY 2 NNW.

0302 PM     HEAVY RAIN       4 SE ALLEGRE            36.88N 87.17W
12/17/2019  M1.87 INCH       TODD               KY   MESONET

            MESONET STATION DW3900 ELKTON KY.

0255 PM     HEAVY RAIN       4 NNW MURRAY            36.67N 88.33W
12/17/2019  M1.77 INCH       CALLOWAY           KY   MESONET

            MESONET STATION AP881 MURRAY KY.

0700 AM     HEAVY RAIN       1 WNW GUTHRIE           36.65N 87.18W
12/17/2019  M1.65 INCH       TODD               KY   COCORAHS

            COCORAHS STATION KY-TD-2 GUTHRIE KY 0.8 WNW.

0310 PM     HEAVY RAIN       4 NE TRENTON            36.76N 87.21W
12/17/2019  M1.63 INCH       TODD               KY   MESONET

            MESONET STATION ZION ELKTON 5 SW.

0315 PM     HEAVY RAIN       2 N HOPKINSVILLE        36.88N 87.49W
12/17/2019  M1.58 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION HPKCH 1 N HOPKINSVILLE KY.

0301 PM     HEAVY RAIN       5 ENE GRACEY            36.92N 87.58W
12/17/2019  M1.58 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION FW2085 PRINCETON KY.

0311 PM     HEAVY RAIN       2 WNW FORT CAMPBELL NOR 36.67N 87.50W
12/17/2019  M1.52 INCH       CHRISTIAN          KY   AWOS

            AWOS STATION KHOP FORT CAMPBELL KY.

0310 PM     HEAVY RAIN       3 W SEDALIA             36.64N 88.66W
12/17/2019  M1.52 INCH       GRAVES             KY   MESONET

            MESONET STATION DW9711 MAYFIELD.

0700 AM     HEAVY RAIN       1 SE MADISONVILLE       37.33N 87.50W
12/17/2019  M1.51 INCH       HOPKINS            KY   COCORAHS

            COCORAHS STATION KY-HP-13 MADISONVILLE KY
            0.7 SE.

0310 PM     HEAVY RAIN       1 W MURRAY              36.61N 88.34W
12/17/2019  M1.47 INCH       CALLOWAY           KY   MESONET

            MESONET STATION MRRY MURRAY 1 W.

0647 AM     HEAVY RAIN       NORTONVILLE             37.18N 87.45W
12/17/2019  M1.46 INCH       HOPKINS            KY   COCORAHS

            COCORAHS STATION KY-HP-12 NORTONVILLE KY.

1100 AM     HEAVY RAIN       2 SSW ELKTON            36.78N 87.17W
12/17/2019  M1.45 INCH       TODD               KY   MESONET

            MESONET STATION EKTK2 1.9 S ELKTON.

0310 PM     HEAVY RAIN       7 NNW HOPKINSVILLE      36.95N 87.52W
12/17/2019  M1.44 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION PGHL HOPKINSVILLE 6 N.

0200 PM     HEAVY RAIN       2 WNW GRAND RIVERS      37.02N 88.27W
12/17/2019  M1.44 INCH       LIVINGSTON         KY   CO-OP OBSERVER

            CO-OP OBSERVER STATION KYDK2 1.9 W GRAND
            RIVERS.

0215 PM     HEAVY RAIN       3 NW POWDERLY           37.27N 87.20W
12/17/2019  M1.42 INCH       MUHLENBERG         KY   MESONET

            MESONET STATION GFSK2 GREENVILLE KY.

1000 AM     HEAVY RAIN       8 SSW GRACEY            36.78N 87.72W
12/17/2019  M1.40 INCH       TRIGG              KY   MESONET

            MESONET STATION CDZK2 7.7 SW GRACEY.

0310 PM     HEAVY RAIN       4 SW CADIZ              36.83N 87.86W
12/17/2019  M1.32 INCH       TRIGG              KY   MESONET

            MESONET STATION CADZ CADIZ 4 SW.

0900 AM     HEAVY RAIN       5 S GRAND RIVERS        36.93N 88.22W
12/17/2019  M1.27 INCH       MARSHALL           KY   COCORAHS

            COCORAHS STATION KY-MH-7 GRAND RIVERS 5.1 S.

0700 AM     HEAVY RAIN       1 SE REIDLAND           37.00N 88.52W
12/17/2019  M1.24 INCH       MCCRACKEN          KY   COCORAHS

            COCORAHS STATION KY-MK-10 PADUCAH 8.1 SE.

0800 AM     HEAVY RAIN       2 SSW CALVERT CITY      37.00N 88.37W
12/17/2019  M1.19 INCH       MARSHALL           KY   COCORAHS

            COCORAHS STATION KY-MH-6 CALVERT CITY 2.5
            SSW.

0302 PM     HEAVY RAIN       6 ENE HAZEL             36.54N 88.22W
12/17/2019  M1.17 INCH       CALLOWAY           KY   MESONET

            MESONET STATION FW3304 NEW CONCORD KY.

0900 AM     HEAVY RAIN       1 SSE HOPKINSVILLE      36.84N 87.48W
12/17/2019  M1.17 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION HPKK2 1.2 SE HOPKINSVILLE.

0310 PM     HEAVY RAIN       4 NNE WINGO             36.70N 88.72W
12/17/2019  M1.12 INCH       GRAVES             KY   MESONET

            MESONET STATION PRYB MAYFIELD 6 SW.

0310 PM     HEAVY RAIN       5 NNE BENTON            36.92N 88.34W
12/17/2019  M1.05 INCH       MARSHALL           KY   MESONET

            MESONET STATION DRFN BENTON 4 N.

1200 PM     HEAVY RAIN       4 WNW CERULEAN          36.98N 87.78W
12/17/2019  M1.05 INCH       CALDWELL           KY   MESONET

            MESONET STATION CBBK2 4.3 W CERULEAN.

0315 PM     HEAVY RAIN       3 NW POWDERLY           37.27N 87.20W
12/17/2019  M1.02 INCH       MUHLENBERG         KY   MESONET

            MESONET STATION GFSK2 3.2 NW POWDERLY KY.

0310 PM     HEAVY RAIN       2 WSW CENTRAL CITY      37.29N 87.16W
12/17/2019  M1.02 INCH       MUHLENBERG         KY   MESONET

            MESONET STATION CCTY GREENVILLE 6 N.

&&
Local storm report, Dec 17, 3:54 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CST TUE DEC 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MURRAY                  36.61N 88.31W
12/17/2019  M2.42 INCH       CALLOWAY           KY   CO-OP OBSERVER

            CO-OP OBSERVER STATION MRYK2 MURRAY KY.

0600 AM     HEAVY RAIN       1 SSE AURORA            36.76N 88.14W
12/17/2019  M2.35 INCH       MARSHALL           KY   CO-OP OBSERVER

            CO-OP OBSERVER STATION KNLK2 KENLAKE RESORT
            KY.

0600 AM     HEAVY RAIN       2 WNW CADIZ             36.88N 87.85W
12/17/2019  M2.15 INCH       TRIGG              KY   CO-OP OBSERVER

            CO-OP OBSERVER STATION CADK2 CADIZ KY 2 NNW.

0700 AM     HEAVY RAIN       HOPKINSVILLE            36.86N 87.49W
12/17/2019  M2.12 INCH       CHRISTIAN          KY   COCORAHS

            COCORAHS STATION KY-CH-6 HOPKINSVILLE KY 0.3
            NW.

0700 AM     HEAVY RAIN       1 SW HERNDON            36.70N 87.62W
12/17/2019  M2.12 INCH       CHRISTIAN          KY   CO-OP OBSERVER

            CO-OP OBSERVER STATION HRNK2 HERNDON KY 4
            SW.

0600 AM     HEAVY RAIN       2 WNW CADIZ             36.88N 87.85W
12/17/2019  M2.00 INCH       TRIGG              KY   CO-OP OBSERVER

            CO-OP OBSERVER STATION CADK2 CADIZ KY 2 NNW.

0600 AM     HEAVY RAIN       5 W FULTON              36.51N 88.97W
12/17/2019  M1.97 INCH       FULTON             KY   COCORAHS

            COCORAHS STATION KY-FT-1 FULTON 5.0 W.

0325 PM     HEAVY RAIN       4 NNW MURRAY            36.67N 88.33W
12/17/2019  M1.94 INCH       CALLOWAY           KY   MESONET

            MESONET STATION AP881 MURRAY KY.

0317 PM     HEAVY RAIN       4 SE HERNDON            36.67N 87.56W
12/17/2019  M1.94 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION EW0636 HERNDON KY.

0545 AM     HEAVY RAIN       3 NNW CADIZ             36.90N 87.84W
12/17/2019  M1.85 INCH       TRIGG              KY   COCORAHS

            COCORAHS STATION KY-TG-3 CADIZ KY 2 NNW.

0830 AM     HEAVY RAIN       5 NNW FORT CAMPBELL NOR 36.72N 87.48W
12/17/2019  M1.84 INCH       CHRISTIAN          KY   COCORAHS

            COCORAHS STATION KY-CH-9 OAK GROVE KY 4.6
            NW.

0335 PM     HEAVY RAIN       1 W MURRAY              36.61N 88.34W
12/17/2019  M1.76 INCH       CALLOWAY           KY   MESONET

            MESONET STATION MRRY MURRAY 1 W.

0700 AM     HEAVY RAIN       1 WNW GUTHRIE           36.65N 87.18W
12/17/2019  M1.69 INCH       TODD               KY   COCORAHS

            COCORAHS STATION KY-TD-2 GUTHRIE KY 0.8 WNW.

0331 PM     HEAVY RAIN       5 ENE GRACEY            36.92N 87.58W
12/17/2019  M1.68 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION FW2085 PRINCETON KY.

0200 PM     HEAVY RAIN       2 SSW ELKTON            36.78N 87.17W
12/17/2019  M1.61 INCH       TODD               KY   MESONET

            MESONET STATION EKTK2 1.9 S ELKTON.

0100 PM     HEAVY RAIN       2 SE MURRAY             36.59N 88.30W
12/17/2019  M1.61 INCH       CALLOWAY           KY   MESONET

            MESONET STATION MURK2 1.6 SE MURRAY.

0335 PM     HEAVY RAIN       2 N HOPKINSVILLE        36.88N 87.49W
12/17/2019  M1.56 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION HPKCH 1 N HOPKINSVILLE KY.

1215 PM     HEAVY RAIN       2 NE HOPKINSVILLE       36.88N 87.47W
12/17/2019  M1.56 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION HLWK2 1.8 NE HOPKINSVILLE.

1215 PM     HEAVY RAIN       3 E HOPKINSVILLE        36.85N 87.43W
12/17/2019  M1.53 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION HLBK2 3.4 E HOPKINSVILLE.

0700 AM     HEAVY RAIN       1 SE MADISONVILLE       37.33N 87.50W
12/17/2019  M1.53 INCH       HOPKINS            KY   COCORAHS

            COCORAHS STATION KY-HP-13 MADISONVILLE KY
            0.7 SE.

0326 PM     HEAVY RAIN       2 WNW FORT CAMPBELL NOR 36.67N 87.50W
12/17/2019  M1.52 INCH       CHRISTIAN          KY   AWOS

            AWOS STATION KHOP FORT CAMPBELL KY.

0335 PM     HEAVY RAIN       7 NNW HOPKINSVILLE      36.95N 87.52W
12/17/2019  M1.50 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION PGHL HOPKINSVILLE 6 N.

0310 PM     HEAVY RAIN       1 W MURRAY              36.61N 88.34W
12/17/2019  M1.48 INCH       CALLOWAY           KY   MESONET

            MESONET STATION MRRY MURRAY 1 W.

0332 PM     HEAVY RAIN       3 W SEDALIA             36.64N 88.66W
12/17/2019  M1.47 INCH       GRAVES             KY   MESONET

            MESONET STATION DW9711 MAYFIELD.

0221 PM     HEAVY RAIN       3 SW GOLDON POND        36.78N 88.06W
12/17/2019  M1.42 INCH       TRIGG              KY   MESONET

            MESONET STATION LBLK2 GOLDEN POND KY.

1230 PM     HEAVY RAIN       5 N PEMBROKE            36.85N 87.35W
12/17/2019  M1.34 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION HLHK2 5.2 N PEMBROKE.

0700 AM     HEAVY RAIN       1 SE MADISONVILLE       37.33N 87.50W
12/17/2019  M1.34 INCH       HOPKINS            KY   COCORAHS

            COCORAHS STATION KY-HP-13 MADISONVILLE KY
            0.7 SE.

0200 PM     HEAVY RAIN       1 SSE HOPKINSVILLE      36.84N 87.48W
12/17/2019  M1.26 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION HPKK2 1.2 SE HOPKINSVILLE.

0335 PM     HEAVY RAIN       4 NNE WINGO             36.70N 88.72W
12/17/2019  M1.23 INCH       GRAVES             KY   MESONET

            MESONET STATION PRYB MAYFIELD 6 SW.

0300 PM     HEAVY RAIN       2 WNW GRAND RIVERS      37.02N 88.27W
12/17/2019  M1.22 INCH       LIVINGSTON         KY   CO-OP OBSERVER

            CO-OP OBSERVER STATION KYDK2 1.9 W GRAND
            RIVERS.

0900 AM     HEAVY RAIN       1 SSE HOPKINSVILLE      36.84N 87.48W
12/17/2019  M1.18 INCH       CHRISTIAN          KY   MESONET

            MESONET STATION HPKK2 1.2 SE HOPKINSVILLE.

0700 AM     HEAVY RAIN       1 WNW GUTHRIE           36.65N 87.18W
12/17/2019  M1.15 INCH       TODD               KY   COCORAHS

            COCORAHS STATION KY-TD-2 GUTHRIE KY 0.8 WNW.

0800 AM     HEAVY RAIN       3 W FARIDEALING         36.85N 88.29W
12/17/2019  M1.12 INCH       MARSHALL           KY   MESONET

            MESONET STATION BENK2 3.0 W FARIDEALING.

0335 PM     HEAVY RAIN       5 NNE BENTON            36.92N 88.34W
12/17/2019  M1.11 INCH       MARSHALL           KY   MESONET

            MESONET STATION DRFN BENTON 4 N.

0700 AM     HEAVY RAIN       2 NE HANSON             37.44N 87.44W
12/17/2019  M1.10 INCH       HOPKINS            KY   COCORAHS

            COCORAHS STATION KY-HP-1 HANSON KY 2.2 NE.

0332 PM     HEAVY RAIN       6 ENE HAZEL             36.54N 88.22W
12/17/2019  M1.08 INCH       CALLOWAY           KY   MESONET

            MESONET STATION FW3304 NEW CONCORD KY.

0600 AM     HEAVY RAIN       2 N CAPE GIRARDEAU      37.34N 89.54W
12/17/2019  M1.04 INCH       CAPE GIRARDEAU     MO   COCORAHS

            COCORAHS STATION MO-CG-13 CAPE GIRARDEAU MO
            2 N.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Muhlenberg

When
December 17, 4:00 PM CST to December 23, 11:00 AM CST
Where
Muhlenberg County, Paradise to 0.62 mi ESE of Martwick
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.270, -86.980

Flood, Union

When
December 22, 9:00 AM CST to December 24, 5:00 PM CST
Where
Union County, Uniontown to 0.73 mi WSW of Uniontown
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.770, -87.930

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, December 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865651, 865652.